Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 29, 2016Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at May 29, 2016, 8:02 PM EDT for Henry County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 8:02 PM EDT (00:02 UTC)
Expired
May 29, 2016, 8:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Henry County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS82 KFFC 300002
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN MAY 29 2016
 
GAZ048-057-300030-
HENRY GA-NEWTON GA-
802 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND WESTERN
NEWTON COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTH AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST
GROVE...FLIPPEN...LUELLA...BLACKSVILLE AND OLA.

LAT...LON 3351 8419 3353 8398 3343 8395 3340 8398
      3339 8397 3337 8400 3336 8403 3333 8404
      3331 8406 3332 8407 3330 8407 3330 8413
      3332 8415 3334 8415 3334 8420
TIME...MOT...LOC 0002Z 352DEG 16KT 3345 8408 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 8:00 PM EDT, 2 minutes earlier.

Area forecast discussion, May 29, 8:00 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
800 PM EDT SUN MAY 29 2016

.PREV DISCUSSION... /Issued 319 PM EDT SUN MAY 29 2016/

SHORT TERM /Tonight through Monday Night/...

Tropical Depression Bonnie is now inland, just northwest of
Charleston SC. Light rain and associated cirrus shield has eroded
across east-central GA this afternoon, but has left a fairly well-
defined north-south oriented differential heating zone across the
area. Within this zone...low level convergence helping to generate
and support scattered showers, especially between Covington and
Macon. Expect this to continue through the afternoon with ongoing
surface heating. Not expecting any major impacts with convection
aside from occasional cloud to ground lightning, locally heavy
rain, and brief wind gusts to 35 mph.

Tonight...Loss of heating should taper any convection across the
area as TD Bonnie meanders north/east, just inland along the SC
coast. Temps will gradually cool back into the 70s this evening with
overnight lows similar to this morning /generally in the 60s/.

Memorial Day...the area remains sandwiched between "Bonnie" and a
weak upr ridge extending from the Lower MS Valley to the Ohio
Valley. Daytime heating and weak energy rotating south/west from
the upr low associated with Bonnie could spark a few afternoon
showers/storms, but most areas will remain dry and warm. Abundant
sunshine expected for the first part of the day will allow temps
to warm quickly into the lwr-mid 80s by midday.

DJN.83

LONG TERM /Tuesday through Sunday/...

Extended forecast trends look good with best rain chances Friday and
through the weekend. Have made minor adjustments to late extended
QPF (Day 7) to account for latest model trends. Have also gone ahead
and drawn far north Georgia in the likely pop region for Friday
afternoon which now has better neighbor consistency. Model
uncertainty for Day 6 (Friday) is relatively low, and confidence is
fairly high likely pops are necessary for the pattern. Otherwise
only small adjustments were made to temperatures and dew points.

31

&&

.AVIATION...
00Z Update...
Mainly VFR conditions will prevail this TAF period. There are a
few showers out there right now but they should stay east of the
ATL area TAF sites. winds expected to stay mainly out of the NW
but will see winds turn to the NE briefly between 00z-04z as a few
outflow boundaries move across the ATL area. wind speeds will stay
10kts or less through Mon afternoon. will see wind speeds increase
to 10-14kt between 18z Mon and 00z Tues. No restrictions to VSBYs
expected.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  90  65  88 /  20  20  10  20
Atlanta         67  88  69  87 /  10  20   5  20
Blairsville     60  83  60  83 /  20  20  10  30
Cartersville    63  88  62  89 /  20  20   5  20
Columbus        67  92  68  91 /  10  20   5  20
Gainesville     64  87  66  86 /  20  20   5  20
Macon           62  91  66  91 /  20  20   5  20
Rome            63  89  63  90 /  10  20   5  20
Peachtree City  61  89  63  88 /  10  20   5  20
Vidalia         65  90  69  90 /  10  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, May 29, 9:15 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SUN MAY 29 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
915 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND EAST
CENTRAL GEORGIA THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS TO 35
MPH ALONG WITH LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE WEEK AS A
MORE MOIST AND UNSTABLE AIRMASS RETURNS TO THE REGION. THE
GREATEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT LOOKS TO BE
MAINLY AFTERNOON AND EVENING PERIODS OF THURSDAY INTO SATURDAY
AS A FRONTAL BOUNDARY APPROACHES THE STATE.

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 29, 6:49 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT SUN MAY 29 2016

GAZ034-045>048-292315-
DEKALB GA-NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
649 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...WESTERN
NEWTON...SOUTHERN GWINNETT...ROCKDALE AND WESTERN WALTON COUNTIES
UNTIL 715 PM EDT...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNELLVILLE...OR 9
MILES NORTH OF CONYERS...MOVING SOUTH AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...HEAVY RAIN...AND A FEW LIGHTNING
           STRIKES.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...SNELLVILLE...LOGANVILLE...STONE
MOUNTAIN...LITHONIA...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW
ESTATES...MOUNTAIN PARK... SNAPFINGER...ARABIA
MOUNTAIN...BELMONT...MILSTEAD...BIG HAYNES CREEK PARK...REDAN AND
ROSEBUD.

LAT...LON 3388 8409 3383 8390 3355 8396 3369 8426
TIME...MOT...LOC 2248Z 017DEG 6KT 3380 8406
Local storm report, May 29, 8:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT SUN MAY 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 SW LAKEVIEW ESTATES   33.70N  84.04W
05/29/2016                   ROCKDALE           GA   911 CALL CENTER

            911 CALL CENTER HAS RECEIVED REPORTS OF SEVERAL TREES
            DOWN AT THE FOLLOWING LOCATIONS 2 TREES DOWN ON UNION
            CHURCH ROAD...1 TREE DOWN ON SMYRNA ROAD...AND 1 TREE
            DOWN AT LORAIN ELEMENTARY ON EAST FAIRVIEW RD.

&&

EVENT NUMBER FFC1600282

KOVACIK
Special weather statement, May 29, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN MAY 29 2016

GAZ048-057-300030-
HENRY GA-NEWTON GA-
802 PM EDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND WESTERN
NEWTON COUNTIES UNTIL 830 PM EDT...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTH AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST
GROVE...FLIPPEN...LUELLA...BLACKSVILLE AND OLA.

LAT...LON 3351 8419 3353 8398 3343 8395 3340 8398
      3339 8397 3337 8400 3336 8403 3333 8404
      3331 8406 3332 8407 3330 8407 3330 8413
      3332 8415 3334 8415 3334 8420
TIME...MOT...LOC 0002Z 352DEG 16KT 3345 8408

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:18 PM EDTSpecial Weather StatementFFCWhitfield27 min
May 30, 6:15 PM EDTSpecial Weather StatementFFCBartow30 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.